Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


missing some pep doses due to vomiting
Dec 30, 2012

Hi. Am highly pleased with the support you offer. I recently had a low risk hiv exposure. I decided to take pep course which i have tried stricktly to adhere to it. Am on my 7th day and i believe il make it to the 28th day. Unfortunately i had a number of vomiting about 3 day but this usually happen 5-7 hours after taking my dose.. is this likely make pep ineffective. Again about drug resistant virus are they common or they appear in isolated cases. What woul be the probability based on your experience that i was infected with drug resistant virus.

Response from Dr. Young

Hello and thanks for posting.

I've got a number of questions, starting with why your on PEP if you only had a low risk exposure? What was your exposure?

What medications are you taking?

The New York State PEP Guideleines provides some of the most recent thoughts on non-occupational exposure treatments.

As for your questions, most medications are absorbed within 15 minutes of swallowing, so that if you vomited hours later, there's little effect on the drug levels in your system.

Drug resistant HIV occurs in about 10-15% of newly infected persons, depending on city and country. In some high risk areas, this rate may be as high as 25% of cases. We can only assume that these frequencies are also similar to the viruses that are being treated during PEP or PrEP. The most common type of resistance that is reported is to the NNRTI class, including efavirenz. It is for this reason that efavirenz is not recommended as part of PEP regimens.

I hope that's helpful, BY



Previous
You made my day/month/year 2013 brighter....
Next
I want to quit my habit of sex with prostitutes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement